Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 76, NWS Kansas City, MO

June 7, 2015Putnam County, Sullivan County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 7, 2015, 5:09 PM CDT for Putnam County, Sullivan County, Missouri. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2015, 5:09 PM CDT (22:09 UTC)
Expired
Jun 7, 2015, 5:45 PM CDT
In force
36 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Putnam County, MO, Sullivan County, MO

The radar

The Des Moines radar (KDMX), 167 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 5:25 PM CDTHAIL 17 Nnw Milan, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 3:33 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 10.2 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 447 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
447 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1503 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

746 
WUUS53 KEAX 072209
SVREAX
MOC171-211-072245-
/O.NEW.KEAX.SV.W.0076.150607T2209Z-150607T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
509 PM CDT SUN JUN 7 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 545 PM CDT

* AT 508 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
  NORTHWEST OF MILAN...AND MOVING NORTHEAST AT 35 MPH.

  AT 440 PM...LOCAL MEDIA RELAYED A REPORT OF PENNY SIZE HAIL IN     
  MILAN. 

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  UNIONVILLE...POLLOCK AND LEMONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4030 9287 4015 9335 4021 9337 4032 9337
      4051 9303
TIME...MOT...LOC 2209Z 243DEG 29KT 4028 9327

HAIL...1.00IN
WIND...60MPH

$$

PMM
1 follow-up statement
789 
WWUS53 KEAX 072245
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
545 PM CDT SUN JUN 7 2015

MOC171-211-072255-
/O.EXP.KEAX.SV.W.0076.000000T0000Z-150607T2245Z/
PUTNAM MO-SULLIVAN MO-
545 PM CDT SUN JUN 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SULLIVAN AND SOUTH
CENTRAL PUTNAM COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.

LAT...LON 4030 9287 4015 9335 4021 9337 4032 9337
      4051 9303
TIME...MOT...LOC 2245Z 243DEG 29KT 4041 9293

$$

PMM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:05 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 7, 3:05 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
305 PM CDT Sun Jun 7 2015

.DISCUSSION...
Issued at 305 PM CDT SUN JUN 7 2015

The main threat in the short term will revolve around thunderstorms
expected to develop this afternoon out ahead of a cold front across
northern Missouri and northeastern Kansas. With MLCAPE values of
2000-2500J/Kg...steep lapse rates...dewpoints around 70F...and
modest 0-6KM shear storms will have the potential to become severe.
The main threats will be large hail and damaging winds. However,
what may be the biggest threat will be the potential for flash and
river flooding. PWAT values this afternoon through tonight are
running in the 1.75"-2.00" range. Couple that with a slow moving
cold front dropping through the area, unidirectional shear
paralleling the front and very wet antecedent conditions and,
training storms producing heavy rain may be possible. This would
lead to flash flooding especially across eastern Kansas and western
Missouri where flash flood guidance is low as well as along swollen
area rivers where additional/continued river flooding would be
likely.

These storms are expected to slowly sink south tonight finally
exiting the area by tomorrow morning. However, after tomorrow
morning we finally get get a much welcome return to drying
conditions. The upper level trough will move through the region by
tomorrow morning leaving the area in benign northwest flow aloft.
Highs will be in the mid 80s. Tuesday, height rises and warm
southwesterly flow will allow highs to climb into the upper 80s to
lower 90s. Wednesday, the area moves under a low amplitude upper
level ridge of high pressure. However, that should still drive high
temperatures back into the upper 80s to lower 90s. Late
Wednesday/Wednesday night a weak back door cold front will be forced
into the area as an upper level trough moves from the Canadian
Plains into the northern Great lakes. This will bring the chance for
showers and thunderstorms late Wednesday into Wednesday night across
the northern CWA. This cold front will stall across the area on
Thursday and lift back northward. The area should remain capped
however a few thunderstorms can not be ruled out.

The active pattern looks to return to the region on Thursday night
as an upper level trough moves from the Great Basin into the eastern
Rockies and forces a cold front into the Plains. On Friday, that
upper trough moves into the central Plains and then into the Upper
Midwest leaving the cold front stalled across the CWA. Several
shortwaves moving in southwesterly flow aloft will be possible
Friday into Sunday providing the chance for several rounds of
thunderstorms with the quasi-stationary front as the focus.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1245 PM CDT SUN JUN 7 2015

A slow moving cold front is dropping through northwest MO this
afternoon and will move through the terminals this evening. Out
ahead of this cold front thunderstorms are expected to develop btn
20Z-22Z and move into the terminals btn 22Z-00Z. Thunderstorms will
produce mod-hvy rain which will reduced vsbys to 4-5SM otrw cigs
should remain VFR around 4kft. The main line of storms will shift
south of the terminals btn 02Z-04Z with lgt rain with ocnl embedded
thunderstorms possible thru 06Z-08Z before pushing pcpn south of the
terminals. Winds will be out of the SW this afternoon around 10-15kts
with gusts to 20kts. FROPA will occur btn 02Z-04Z veering winds to
the NW btn 5-10kts.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Monday morning FOR KSZ025-057-102>105.

MO...FLASH FLOOD WATCH through Monday morning FOR MOZ012>014-020>022-
     028>030-037-038-043-044.

&&

DISCUSSION...73
AVIATION...73
Hazardous weather outlook, Jun 7, 5:07 AM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
507 AM CDT SUN JUN 7 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
507 AM CDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS
MUCH OF THE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
SEVERE WEATHER HAZARDS.

DUE TO RECENT HEAVY RAINFALLS AND SATURATED SOILS...ANY ADDITIONAL
HEAVY RAINFALL IN THESE SENSITIVE AREAS WILL LEAD TO THE POTENTIAL
FOR FLASH FLOODING.

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL RETURN THURSDAY INTO THE WEEKEND.

In the hours before

Special weather statement, Jun 7, 3:28 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
328 PM CDT SUN JUN 7 2015

MOZ002-003-072100-
NODAWAY MO-WORTH MO-
328 PM CDT SUN JUN 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WORTH AND NORTHEASTERN
NODAWAY COUNTIES UNTIL 400 PM CDT...

AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOPKINS...OR 16 MILES NORTHEAST OF
MARYVILLE...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GRANT CITY...SHERIDAN AND ALLENDALE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4057 9423 4047 9423 4046 9483 4058 9485
TIME...MOT...LOC 2028Z 266DEG 33KT 4056 9471

CUTTER
Local storm report, Jun 7, 4:03 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
403 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             2 N GRANT CITY          40.51N 94.41W
06/07/2015  E1.00 INCH       WORTH              MO   TRAINED SPOTTER

            ESTIMATED 50 MPH WINDS AND HEAVY RAIN. SMALL LIMBS DOWN
            AND LEAVES COMING OFF TREES.

&&

PMURRAY
Local storm report, Jun 7, 4:11 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
411 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             GRANT CITY              40.49N 94.41W
06/07/2015  E0.88 INCH       WORTH              MO   TRAINED SPOTTER

&&

AB
Local storm report, Jun 7, 4:50 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
450 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             MILAN                   40.20N 93.12W
06/07/2015  E0.75 INCH       SULLIVAN           MO   BROADCAST MEDIA

&&

LAFLIN
Special weather statement, Jun 7, 5:03 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
503 PM CDT SUN JUN 7 2015

MOZ008-072215-
SCHUYLER MO-
503 PM CDT SUN JUN 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCHUYLER COUNTY
UNTIL 515 PM CDT...

AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF GREENTOP...OR 12 MILES NORTHEAST
OF KIRKSVILLE...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN SCHUYLER COUNTY.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4034 9235 4034 9249 4035 9251 4038 9253
      4045 9235 4043 9234
TIME...MOT...LOC 2203Z 262DEG 30KT 4034 9243

CUTTER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:36 AM CDTFlash Flood WatchEAXAndrew, Buchanan, Caldwell, Cass, Clay, Clinton and 7 more23 hr
Jun 7, 3:28 PM CDTSpecial Weather StatementEAXWorth32 min
Jun 7, 3:35 PM CDTSevere Thunderstorm WarningEAXHarrison, Nodaway, Worth25 min
Jun 7, 3:58 PM CDTSevere Thunderstorm WarningEAXHarrison, Worth32 min
Jun 7, 5:03 PM CDTSpecial Weather StatementEAXSchuyler12 min
Jun 7, 5:05 PM CDTSevere Thunderstorm WarningEAXAdair, Schuyler14 min
Jun 7, 5:34 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Schuyler, Sullivan26 min
Jun 7, 6:00 PM CDTSpecial Weather StatementEAXGrundy30 min
Jun 7, 6:05 PM CDTSevere Thunderstorm WarningEAXAdair, Schuyler, Sullivan40 min
Jun 7, 6:40 PM CDTFlash Flood WarningEAXAdair, Daviess, Grundy, Harrison, Mercer, Putnam and 2 more6 hr
Jun 7, 6:45 PM CDTSpecial Weather StatementEAXLinn30 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.